New Research: Traumatic brain injuries [or antidepressants?] linked to higher military suicide rates

Military

Traumatic Brain Injuries Linked to Higher Military Suicides

Or … Is It Really Antidepressants Prescribed to Those With Traumatic Brain Injuries Which Produces Higher Rates of Suicide?

According to research at the University of Utah, traumatic brain injuries put troops at a higher risk of suicide.

They also found that those with more than one head injury are at a higher risk.

“After sustaining an injury we see increased rates of insomnia,” said National Center for Veterans Studies Associate Director Craig Bryan. “We see increased rates of depression, anxiety, post-traumatic stress disorder. All of these are risk factors for suicide, as well.”

Yet antidepressants cause insomnia, depression, anxiety, post-traumatic stress disorder as side effects which are risk factors for suicide. So if the individual has been prescribed an antidepressant are these risk factors for suicide coming from the head injury or the antidepressant? This must be taken into consideration.

My comment I posted to this article is: “I have posted several articles on the subject of military suicides just today and I can tell you that in this study unless they also documented the antidepressants involved in each case their head injury research will be flawed. The reason for that is because traumatic head injury produces a kindling effect when antidepressants are introduced which then causes the individual to have an increase in adverse reactions to the drugs.

“Wellbutrin is the only antidepressant I am aware of that currently has strong warnings against use for those with head injury. The others should have added similar warnings long ago.

“Another consideration is the FDA warning for these young military personnel who fall into the under 25 age group where the FDA has warned that antidepressants increase suicidality for them almost doubling the rate.”

Interestingly if you watch the video portion of this report you will find something not in the written report which is the odd figure no one seems to be able to figure out yet which is that 85% of those military suicides were by troops who had never seen battle!

How long can they dance around the issue of the medications? They are clearly the most common thread. But who is prescribing the medications? They are. So do you think they may be doing fast dancing around this issue to avoid being held liable for these deaths?

WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

The FDA also now warns that any abrupt change in dose of an antidepressant can produce suicide, hostility or psychosis. And these reactions can either come on very rapidly or even be delayed for months depending upon the adverse effects upon sleep patterns when the withdrawal is rapid! You can find the CD on safe and effective withdrawal helps here: http://store.drugawareness.org/

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
www.drugawareness.org & http://ssristories.drugawareness.org
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

Original article: http://www.ksl.com/index.php?nid=148&sid=26805911

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
www.drugawareness.org & http://ssristories.drugawareness.org
Author: “Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

794 total views, 1 views today

Posted in Recent Cases Blog, Scientific Studies, Soldier Cases, Suicides / Suicide Attempts and tagged , , , , , , , , , .

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply